Ask The Doctor > Questions & Answers > I’m 16 I started taking birth control pills two months

I’m 16 I started taking birth control pills two months

Patient: I’m 16. I started taking birth control pills two months ago and I’m not sexually active. I’ve been spotting on and off a lot but it’s about a teaspoon a day. It’s bothersome and I was curious why it’s happening and how I can stop it? I take my pill every day at the same time.

 

 

Doctor: Hi,Thanks for the query.I understand your concern.Some amount of menstrual irregularities are common while tak ing birth control pills due to hormonal fluctuation.It will take some time for regularization of menstrual cycles, this period can vary from few weeks to few months.Meanwhile, you can take the support of antifibrinolytic drugs or an additional dose of hormones to control the spotting with your doctor’s advice.Take care.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment